Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 79, NWS Norman, OK

June 9, 1995Garfield County, Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 9, 1995, 12:55 AM CDT for Garfield County, Kingfisher County, Logan County, Oklahoma. It was in force for 5 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 1995, 12:55 AM CDT (05:55 UTC)
Expired
Jun 9, 1995, 6:00 AM CDT
In force
5 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garfield County, OK, Kingfisher County, OK, Logan County, OK

The radar

The Vance AFB radar (KVNX), 82 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3862 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 090555
FFWOKC
OKC073-083-047-091100-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1255 AM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     KINGFISHER AND LOGAN

IN NORTHWESTERN OKLAHOMA
     SOUTHERN GARFIELD

INCLUDING THE FOLLOWING LOCATIONS
     BISON...CASHION...COVINGTON...CRESCENT...DOUGLAS...DOVER...
     GUTHRIE...HAYWARD...HENNESSEY...KINGFISHER...LACEY...LOVELL
     ...MARSHALL...MULHALL...NAVINA...OMEGA...SEWARD AND
     WAUKOMIS

THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED OVER LOGAN...KINGFISHER...
AND SOUTHERN GARFIELD COUNTIES WITH MORE STORMS APPROACHING THE AREA.
RADAR ESTIMATES INDICATE A BROAD AREA OF 2 TO 3 INCHES OF RAIN OVER THE
AREA WITH A REPORTS UP TO 4 INCHES.  FLOOD PRONE REGIONS OF
KINGFISHER... LOGAN AND SOUTHERN GARFIELD COUNTIES SHOULD PREPARE FOR
FLASH FLOODING.  PEOPLE NEAR TURKEY CREEK... KINGFISHER CREEK...
COTTONWOOD CREEK... AND UNCLE JOHNS CREEK SHOULD BE PREPARED FOR RAPID
RISES IN THE CREEK.  FLOODING IS ALREADY BEING REPORTED ON HIGHWAY 33
EAST OF KINGFISHER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

LAT...LON 3634  9748 3574  9729 3574  9816 3628  9806
  _
SPEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:31 PM CDT, 8 hours 24 minutes earlier.

Area forecast discussion, Jun 8, 4:31 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT THU JUN 8 1995

SVR TSTMS HAVE DVLPD TO THE WEST OF THE FA THIS AFTN IN THE VCNTY OF THE
DRYLINE AND CDFNT INTERSECTION. ACTIVITY IS LIKELY AIDED BY IMPULSE
SHOWG UP ON WATER VAPOR SAT IMAGERY MOVING FROM SE NM INTO W TX. VERY
UNSTABLE AMS AHD OF THE FNT AND DRY LINE WITH SFC BASED LIS OF -10 TO
-12. MODELS ARE SIMILAR IN ROTATG STG S/W THRU THE BASE OF THE UPR TROF
THEN NEWD INTO SERN CO BY 12Z. IN RESPONSE TO THIS MODELS TRY TO DVLP
SFC LO IN NWRN KS WITH FNTL BNDRY LIFTING N OF FA. THINK THIS MAY BE
OVERDONE AND ONGOING CONVECTION MAY HELP TO KEEP BNDRY FRTHR S. IF BNDRY
MAINTAINS ITSELF OVER THE NRN SECTIONS OF THE FA THIS WUD PUT THIS AREA
UNDER THE GUN FOR HVY RAINFALL TONIGHT. WILL MENTION LCL HVY RAIN IN
NRN ZONES FOR TONIGHT. TSTM THRT TO CONT INTO FRIDAY AS DRY LINE
PUSHES INTO WRN OK DURG THE DAY. CDFNT EXPECTED TO PUSH INTO THE AREA ON
SAT WITH UPR TROF STILL LAGGING TO THE WEST SO WILL KEEP POP REL HI MOST
AREAS.

FCSTID =  02
OKC   69  87  68  85 /  30  40  40  40
HBR   67  90  65  85 /  40  40  30  20
SPS   72  92  68  88 /  30  40  40  40
GAG   62  85  57  78 /  70  20  20  10
PNC N  65  86  69  84 /  70  40  40  30
DUA   75  89  74  89 /  10  20  30  40

.OK...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward58 min
Jun 8, 7:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major66 min
Jun 8, 7:43 PM CDTFlash Flood WarningOUNWoods, Woodward6 hr
Jun 8, 7:52 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods68 min
Jun 8, 7:55 PM CDTTornado WarningOUNRoger Mills65 min
Jun 8, 8:07 PM CDTSevere Thunderstorm WarningOUNMajor68 min
Jun 8, 8:13 PM CDTTornado WarningOUNEllis62 min
Jun 8, 8:26 PM CDTFlash Flood WarningOUNAlfalfa6 hr
Jun 8, 8:34 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant41 min
Jun 8, 8:59 PM CDTTornado WarningOUNEllis, Roger Mills61 min
Jun 8, 9:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble63 min
Jun 8, 9:56 PM CDTTornado WarningOUNEllis64 min
Jun 8, 10:00 PM CDTFlash Flood WarningOUNMajor6 hr
Jun 8, 10:35 PM CDTTornado WarningOUNDewey40 min
Jun 8, 10:47 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan43 min
Jun 8, 10:58 PM CDTSevere Thunderstorm WarningOUNEllis62 min
Jun 8, 11:04 PM CDTSevere Thunderstorm WarningOUNWoodward41 min
Jun 8, 11:15 PM CDTSevere Thunderstorm WarningOUNDewey60 min
Jun 8, 11:15 PM CDTSevere Thunderstorm WarningOUNKingfisher45 min
Jun 8, 11:26 PM CDTTornado WarningOUNDewey49 min
Jun 8, 11:43 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward62 min
Jun 8, 11:50 PM CDTSevere Thunderstorm WarningOUNLogan55 min
Jun 8, 11:58 PM CDTSevere Thunderstorm WarningOUNEllis47 min
Jun 9, 12:26 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min
Jun 9, 12:42 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward48 min
Jun 9, 12:46 AM CDTSevere Thunderstorm WarningOUNLogan44 min
Jun 9, 1:29 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward46 min
Jun 9, 2:13 AM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
Jun 9, 2:13 AM CDTSevere Thunderstorm WarningOUNDewey, Major47 min
Jun 9, 2:21 AM CDTSevere Thunderstorm WarningOUNOklahoma54 min
Jun 9, 3:45 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo45 min
Jun 9, 4:07 AM CDTSevere Thunderstorm WarningOUNCanadian53 min
Jun 9, 4:21 AM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Jun 9, 5:15 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Jun 9, 5:37 AM CDTFlash Flood WarningOUNBlaine113 min
Jun 9, 6:58 AM CDTSevere Thunderstorm WarningOUNLincoln47 min
Jun 9, 8:15 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Jun 9, 9:37 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne68 min
Jun 9, 9:59 AM CDTFlash Flood WarningOUNLogan, Payne2 hr
Jun 9, 12:50 PM CDTSevere Thunderstorm WarningOUNHarmon55 min
Jun 9, 1:05 PM CDTTornado WarningOUNHarmon55 min
Jun 9, 1:32 PM CDTTornado WarningOUNGreer43 min
Jun 9, 1:40 PM CDTSevere Thunderstorm WarningOUNGrant50 min
Jun 9, 2:09 PM CDTTornado WarningOUNGreer51 min
Jun 9, 2:39 PM CDTTornado WarningOUNGreer, Kiowa66 min
Jun 9, 2:56 PM CDTSevere Thunderstorm WarningOUNJackson64 min
Jun 9, 3:06 PM CDTSevere Thunderstorm WarningOUNKay24 min
Jun 9, 3:27 PM CDTTornado WarningOUNKiowa63 min
Jun 9, 3:52 PM CDTTornado WarningOUNCaddo53 min
Jun 9, 4:03 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie42 min
Jun 9, 4:39 PM CDTTornado WarningOUNCaddo41 min
Jun 9, 4:45 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole60 min
Jun 9, 5:25 PM CDTSevere Thunderstorm WarningOUNTillman50 min
Jun 9, 5:38 PM CDTSevere Thunderstorm WarningOUNSeminole52 min
Jun 9, 5:51 PM CDTTornado WarningOUNSeminole24 min
Jun 9, 6:08 PM CDTTornado WarningOUNTillman52 min
Jun 9, 6:15 PM CDTTornado WarningOUNSeminole30 min
Jun 9, 6:55 PM CDTSevere Thunderstorm WarningOUNTillman65 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.